After 4 rounds of AC, I had 4 rounds of Taxol. I am not sure if it is similar to Taxotere. I was told that the Taxol was going to be easier -- I found that it just presented different effects. Both were doable. I am sure you will do fine and you will soon have it all behind you. Hang in there. I wish you the very best.
Invasive (Infiltrating) Ductal Carcinoma Questions
talk to me about taxotere!!
Asked by HearMeRoar on Thursday, April 25, 2013
talk to me about taxotere!!
Done with 3 rounds of FEC. Taxotere is next. Doc says it should be easier than FEC but every thing I read online says it is a.nightmare. Anyone have experience?
13 Answers from the Community
Hi HearMeRoar, I did a total of 6 rounds of taxotere with carboplatin and herceptin. The only side effect that I can pinpoint on the taxotere are the nails: funky color hand nails- some looked likes they had funguses- they did not, I went to the dermatologist and had them biopsied- some toe nails turned black and blue as if I had banged them very badly, hand nails feel bumpy not smooth and finally the nails are brittle. I finished my rounds in November and I am still suffering with the nails. Just now after 5 months I see some improvement. I cut them very short and went to CVS and purchased the stick on nails, they have glue on them already- not too much but just right. Quick fix for a problem that will eventually go away. Feel good and take good care of yourself!!!!
I don't think any chemo is easy. We are all different and our tolerances differ as well. I had taxotere and cytoxan, six rounds total, and felt pretty good early on but those drugs had a cumulative effect on me and I encountered quite a few side effects. However, the nurses in the infusion room were wonderful and provided helpful information and remedies for just about every bad thing I encountered. Keep the lines of communication open with your oncologist and his staff if you encounter anything that concerns you or you think you can't handle. You have already endured a lot and I believe you can get through this, too.
Hi HearMeRoar, I was on Taxotere and Cytoxin and it was really OK. I do have the funky nails especially on my big toes but now that I can get a pedicure they are slowly being cut away. I fingernails did ok just brittle. The chemo did not cause me any side effects except fatigue--I was really blessed. I had four treatments over 12 weeks. I did lose my hair and 5 1/2 months out I still do not have a lot on my head. With everything you have already done this will be doable--you are a real fighter. Go into this treatment with the same positive attitude you had with the first rounds. Hugs!
I too heard taxotere was simpler than the a.c (red devil). I had 4 of red then 4 of tax. I would have to say for me the tax gave me more side effects, but nothing too bad. For example, my fingers and toes were numb and most turned blaskish, like they had been smashed. Also, after every treatment I would have a rash come up on my hands that lasted about 2 weeks. I would also have a bit of a fever within the first 3 or 4 days of treatment. Then at the last one I started retaining water which was very uncommon. My Dr. said only me and another of her 80 patients had retained water but lasix got it off of me. It wasn't all that bad I would take the taxotere over the red anyday. The red just made me feel not at all like myself for a week and I was very angry with it as well. Hope this helps you, God bless!!!
My experience with taxotere (4 rounds, total. finished mid January 2013):
- Sporadic painful cramping of hands
- Peripheral neuropathy, hands and feet. Painful and numb, difficult to keep up my walking regimen. But I did...just reduced distance and speed. Glad I forced myself because my recovery has been so good.
- Palmer-plantar syndrome with ultimate peeling and blistering of skin on hands and feet. really ugly. Used massive amounts of aquaphor, then a prescribed cortisone cream.
- Nails.......black streaks, thickened at ends, painful to clean nails. Was told that nails take the
longest to return to normal. I use nothing. If people don't like the way they look - no one is
forcing them to look. Personally I think using chemicals on something damaged isn't wise.
- Edema around ankles. Manifested AFTER treatment was finished. Ongoing.
- Hair loss is a given. I had poor hair to begin with (thin and patchy due to ?? stress? That way for 30 years, so I don't expect it to grow in thick and lush. Too much to hope for.)
- Treatment modification - I was supposed to have 4 rounds, 3 weeks apart of TC (taxotere with
cyclophossomethingorother). My palmar-plantar syndrome was so bad by treatment 4, my oncolgist reduced the dose of Taxotere to 80%.
- Fatigue. Not so much. I think because I kept exercising as much as I could. Not on the bad (flu symptoms) days, but on the rest of them. Had more good days than fluish days.
I had 4 rounds of AC(which was easier than expected) then Taxotere with herceptin. After 1 taxotere they switched to Taxol because all my nails were turning greenish black and the skin was peeling off my hands. The Dr said I was having a bad reaction. The taxol wasn't as bad but all my nails eventually fell off. I had a lot of fatigue but still worked full time while having treatments. Just hang in there and it will be over before you know it!
Hi Hear Me Roar,
I had a really easy time with Taxotere. I did a total of 6 rounds of taxotere with carboplatin and herceptin. I feel that my Oncology nurses really prepared me for my chemo ahead of time. My husband and I had a chemo class with them and they gave us so much information plus they gave us a list of prescriptions and over the counter medications to buy ahead of time for each and every possible side effect. I had absolutely no problems with my finger or toe nails. I didn't loose my eyebrows or eye lashes and even saved enough hair to have bangs for my beanies.
I only got nausea really bad one day and vomited but I think it was caused by taking prescription Iron pills for my low blood counts. I ate 5 or 6 small meals a day to prevent nausea plus I had prescriptions for day time and night time nausea which I only took the first week. My biggest complaint would be that I alternated between Diarrhea and Constipation. I do not know which drug caused that but everyone in the chemo room always complained. I would ask your Dr. to prepare you ahead of time like I was. It made me feel relieved not to expect any surprise side effects. I had other friends with BC and their Drs. would only address the side effect issues as they came up and my friends always seemed a bit anxious. Good Luck!!!
I remember telling my oncologist (the kid) it looked like and felt like my fingernails were going to fall off... He said "They might", as if it was no big deal. And he was right. He said cut them short... put Green Tea Oil on them, rub it in all around the nail. I never lost my nails. I'd even forgotten about it till I read this post and answers. For me - I had two years of chemo... each one different and yet the same... One tiny step followed by another.. It's doable and you can do it. I'm 7 years now cancer free and five years past chemo. My nails... Acrylic looks nice and is a gift I give myself.
Hi, I also had 3 FEC and 3 taxotere. Side effects were not bad for me on either, just different. On taxotere, I did not have the same hit the wall fatigue on the third day. I had less fatigue overall. My nails did not change color, but did become very fragile. Little bits would just chip out, even if I was just making up a bed and barely bumping them! There was a greater sensitivity to hot or cold water. If I used too cold of water to rinse strawberries, my hands would start to tingle with neuropathy. I could not was dishes with too hot of water. It just felt hotter than it really was. Thats what I remember the most. Hope this helps abs good luck!
I had 6 rounds of Taxotere, Carboplatin, and Herceptin. I had a lot of problems and everytime something presented my oncologist blamed it on the Taxotere. The side effects I had were eyes watering all the time, burns on my face, severe nausea with constipation, fingers in a lot of pain, looked like I slammed them all in a door I did not lose them but they became very brittle and are barely there 4 months after the last round, My left leg swelled profusely for over a month I had to have to have a Doppler done twice to make sure it wasn't a blood clot. After a month of Lasix it finally went away. Of course I lost all my hair which is a given. For some reason I did not suffer the most common side effect of neuropathy. Good luck it's a hard road but will be over before you know it.
Help the community by answering this question:
Read and answer more invasive (infiltrating) ductal carcinoma questions. Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.